Jump to content
CrazyBoards.org

Recommended Posts

I did notice the sleepiness for about a week and now I don't feel that anymore. Since I have upped my dose, I feel a little more uppy and I have sweated a little more. Just being hot in general most of the time. No ill effects yet I don't think. I take it at 10am and then again at 5pm at night I take my zoloft 100mg and seroquel 25mg. It's crap but I'm thinking about coming down to 50mg on the zoloft and going up to 50mg on the seroquel. I'm going to ask my pdoc next visit.

Thanks,

Erika

Link to comment
Share on other sites

I might cut seroquel and zoloft out. I'm not sure. I need a mood stabilizer that won't cause weight gain. I just simple can't deal with it. Besides on seroquel at higher doses, it gives me akathesia, however you spell that.

Erika

Link to comment
Share on other sites

i started on wb XL 300mgs but switched to SR 150mgs/ 2x day after a couple of months.  i have add (as well as cyclothymia- a version of BP I), so the SR was more energizing and therefore better for me. regardless here's what i experienced: first 6 weeks: got very, very tired around 3-4pm everyday (to the point of putting my head on my desk and shutting my eyes for a quick 10 mins!!) after my body adjusted, i felt great.  some nausea- that went away.  definetely sweat more- that has continued.  still get constipation- i control this w/ taking extra fiber daily.  after my 5pm dose, i get sleepy around 6:30.  generally i'm home by then, so i just relax for an hour.  main thing i think you should know is that within the last two months, i have been clenching/grinding my jaw at night and wake up w/ some achey pain.  i have lowered my dose to just 150mg 1xday.  despite being on ritalin for some years now, i'm pretty sure that it's the wellbutrin i've been on for only 9mos. that is giving me this side effect.  never had bruxism before- ever.  and i have taken wellbutrin (standard release) a few other times in my twenty's (i'm 30 now) with no clenching side effects.

that said, WB has been a miracle and hopefully this will subside once i get fitted for my nightguard (tomorrow) and i'll be able to go back up to my prescribed dose.

hopefully this will not be a problem you will have.  but naturally, it's good always good to be informed of pontentialities. 

good luck!

Link to comment
Share on other sites

Erika,

    You might want to talk to your doc about Abilify.  Its the newest atypical that is supposedly weight neutral.  Geodon is another atypical that is supposed to be weight neutral.  I actually lost weight on it.  But, Abilify I think also might have an application in with the FDA for the treatment of mania.  It is very stimulating for some and can have antidepressant properties.  So, you could look at it as doing the job of your Wellbutrin XL, Zoloft, and Seroquel.  Thats kind of asking alot to scrap three meds to try one especially if you think your getting benefit from any of them, but it might be worth it. 

I've read some reports that akathisia is common at the middle doses (15mgs).  I tried it and sure enough I got a terrible case of akathisia at 15mgs.  I had to quit taking it, but I think I'm going to try it again starting low (2.5mgs) and going up very slow.  Apparently some transient anxiety is common so if you try it you might have to increase your Xanax temporarily.

Chris

P.S. You're the first person I've heard of that has gotten akathisia from Seroquel.  How much were you taking?

Link to comment
Share on other sites

I was on 100mg of seroquel when I got the akathesia. My doc told me that abilify and seroquel basically do the same thing. I was on both of them at once about a month ago. I'm thinking maybe I change my seroquel for abilify and then I'll lose some of the weight from the seroquel.

Any comments?

About the night time jaw clenching, that might be because you are on ritalin with the welbutrin, I don't think it would come from just one of them but I could be wrong.

Erika

Link to comment
Share on other sites

My p-doc and I went through this the other day and he explained it really well.  A lot of the talk about weight gain on psychiatric medications is exaggerated.

Basically, on most ssris you have about a 2-3% chance of weight gain, with paxil being the worst at about 4%.

Abilify is the most weight neutral atypical ap (actually i thinkt there is another one) but it is also more stimulating and less calming than seroquel or zyprexa.  With seroquel about 1 in 10 gain significant weight, zyprexa is like 1 in 2 or something and remeron is about 3 in 4, with mianserin being about 3 in 5. 

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...